MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F4 DIALYZER PRODUCTION ASSY.; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F4 DIALYZER PRODUCTION ASSY.; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520161A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility biomedical technician (biomed) reported that a leak occurred during a patient¿s hemodialysis (hd) treatment.The biomed reported that the leak was coming from the blue hansen connector.The machine being used was reported to be a gambro phoenix.Additional information was obtained through follow up with the biomed.The biomed stated that the leaking began during the priming stage.It was confirmed that the leak was noted by the staff.However, the leak (reported to be just ¿drops¿) was not significant and there were no reported machine alarms.As a result, the staff elected to proceed with the treatment.During the treatment, the leaking continued.Although the dialyzer was leaking during treatment, the biomed stated there was no blood loss.The only fluid that leaked from the device was dialysate.There were no recorded machine alarms or pressure issues.The patient was able to complete treatment with the original dialysis set-up.Gambro bloodlines were being utilized during the treatment and it was confirmed that the machine was a gambro phoenix.There was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The actual complaint device was reported to be available for manufacturer evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the complaint device was returned to the manufacturer for physical evaluation.Blood port caps from the manufacturing plant were returned attached to the dialyzer.The fibers were wet.During the visual examination, polyurethane (pu) was noted on both distal tips of the dialysate ports.The sample was subjected to a laboratory leak test where there were no leaks detected.No other damage or irregularities were noted on the returned sample.The user facility provided two photos for review.The first photo shows an up-close view of half of a dialyzer on its side.The second photo shows an up-close view of the port where there appears to be pu at the port.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was then conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.Although a leak was not replicated during testing, it is known that pu at the port can cause a leak.Therefore, the investigation into the complaint was able to confirm the reported event.

Brand Name
F4 DIALYZER PRODUCTION ASSY.
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key11408367
Report Number1713747-2021-00063
Device Sequence Number3483922
Product Code FJI
UDI-Device Identifier00840861100026
UDI-Public00840861100026
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number0520161A
Device Catalogue Number0520161A
Device Lot Number20AU04017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Device AgeMO
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1